Alert archive / Wisconsin / High Wind Warnings in 2009

High Wind Warning 2, NWS Green Bay, WI

October 7, 2009Door County, Wisconsin

NWS Green Bay, WI issued this high wind warning at Oct 7, 2009, 12:11 AM CDT for Door County, Wisconsin. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2009, 12:11 AM CDT (05:11 UTC)
Expired
Oct 7, 2009, 7:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

County Door County, WI

The radar

The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2009-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2009-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRB 070511
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1211 AM CDT WED OCT 7 2009

...HIGH WINDS WILL CONTINUE ACROSS DOOR COUNTY OVERNIGHT...

.LOW PRESSURE NEAR THE STRAITS OF MACKINAW AT MIDNIGHT WILL MOVE TO
SOUTHEAST ONTARIO BY DAYBREAK ON WEDNESDAY. STRONG NORTHWEST
WINDS ARE EXPECTED BEHIND THE DEPARTING LOW PRESSURE SYSTEM.

WIZ022-071200-
/O.UPG.KGRB.WI.Y.0005.000000T0000Z-091007T1200Z/
/O.NEW.KGRB.HW.W.0002.091007T0511Z-091007T1200Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
1211 AM CDT WED OCT 7 2009

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. THIS
REPLACES THE WIND ADVISORY THAT WAS PREVIOUSLY IN EFFECT.

NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS NEAR 60 MPH CAN BE
EXPECTED OVERNIGHT...MAINLY ACROSS NORTHERN DOOR COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
NEAR 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TREE BRANCHES
AND POWER LINES CAN COME DOWN IN WINDS THESE STRONG. HIGH PROFILE
VEHICLES WILL BE DIFFICULT TO DRIVE IN THESE CONDITIONS.

&&

$$

MG
1 follow-up statement
000 
WWUS73 KGRB 071159
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
659 AM CDT WED OCT 7 2009

...WINDS DIMINISHING OVER DOOR COUNTY...

.WINDS WILL CONTINUE TO SUBSIDE THIS MORNING AS A STRONG LOW
PRESSURE SYSTEM DEPARTS TO THE EAST.

WIZ022-071300-
/O.EXP.KGRB.HW.W.0002.000000T0000Z-091007T1200Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
659 AM CDT WED OCT 7 2009

...HIGH WIND WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING. 

NORTHWEST WINDS WILL CONTINUE TO DIMINISH THIS MORNING. A FEW
GUSTS TO 35 MPH MAY LINGER TO 9 AM OVER NORTHERN DOOR COUNTY.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this high wind warning went out at Oct 7, 12:02 AM CDT, 9 minutes earlier.

Area forecast discussion, Oct 7, 12:02 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1202 AM CDT WED OCT 7 2009

.UPDATE...ONE MORE UPDATE ON THE WAY. NEED TO UPGRADE TO HIGH WIND
WARNING FOR DOOR COUNTY AS WINDS AT NORTHPORT PIER HAVE BEEN
SUSTAINED GREATER THAN 35 KNOTS WITH AT LEAST ONE GUST OF 52
KNOTS.

MG
&&

.PREV DISCUSSION...ISSUED AT 333 PM CDT TUE OCT 6 2009...

SHORT TERM...TONIGHT AND WEDNESDAY
STRONG LOW PRESSURE OF 29.35 INCHES ACROSS CENTRAL WISCONSIN THIS
AFTERNOON WILL CONTINUE TO STRENGTHEN AS IT MOVES INTO NORTHERN
LOWER MICHIGAN THIS EVENING. STRONG WINDS ARE EXPECTED ON THE BACKSIDE
OF THE SYSTEM WITH WINDY CONDITIONS EXPECTED ACROSS NORTHEAST
WISCONSIN. INTERESTING EVENT AS STRONGEST WINDS ARE EXPECTED TO
DEVELOP ACROSS GREEN BAY AND THE FOX VALLEY EARLY THIS
EVENING...THEN SPREAD INTO DOOR COUNTY BY MID TO LATE EVENING.
FOR NORTHEAST WISCONSIN OUTSIDE OF DOOR COUNTY...WILL HAVE WINDY
WORDING WITH GUSTS TO AROUND 40 MPH. OVER DOOR COUNTY...THERE IS
SOME CONCERN THAT THE WIND ADVISORY MAY NEED TO BE UPGRADED TO A
HIGH WIND WARNING. WILL LEAVE IT AS A STRONG WIND ADVISORY AND MENTION
THE POTENTIAL FOR SOME SMALL TREE BRANCHES TO BREAK. LOCATIONS LIKE
SISTER BAY AND GILLS ROCK MAY REACH THE SUSTAINED CRITERIA FOR A HIGH
WIND WARNING. SOME MODEL DIFFERENCES NOTED AS WELL ON THE STRENGTH OF
THE WINDS. EVENING SHIFT WILL NEED TO MONITOR FOR AN UPGRADE TO A HIGH
WIND WARNING.

WINDS WILL THEN GRADUALLY DIMINISH LATER TONIGHT AS WEAK HIGH
PRESSURE SLIDES ACROSS THE REGION ON WEDNESDAY. SPLIT THE DIFFERENCE
ON HIGH TEMPERATURES BETWEEN THE WARMER MAV AND THE COOLER MET
GUIDANCE.

LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY

RIDGE MOVES EAST OF THE AREA WED NIGHT WITH FOCUS OF EARLY PART OF
THE EXTENDED ON FIRST COLD FRONT EXPECTED TO MOVE THROUGH THE
STATE EARLY THU. MODELS TENDING A LITTLE QUICKER WITH
SYSTEM...WITH ALL OF THEM TRENDING TO BRING WAVE NORTHEAST ALONG
FRONT AS ENERGY MOVES OUT OF SOUTHWEST. MAJORITY OF MODELS MOVE
FRONT SOUTH OF CWA WITH WAVE MOVING THROUGH SOUTHERN INDIANA. GFS
ODD MODEL OUT BRINGING MUCH DEEPER SYSTEM INTO LOWER MICHIGAN. AT
THIS POINT WILL IGNORE GFS GIVEN GOOD CONSISTENCY OF NAM AND
ECMWF. HAVE KEPT CHANCES CONTINUING ON THU AS FRONT MOVES THROUGH
WITH SHORT WAVE MOVING THROUGH TO THE NORTH AND CONVERGENCE ALONG
FRONT. NEGATIVE IS EXPECTED CONVECTION TO OUR SOUTH...LIMITING
MOISTURE.

HAVE GONE WITH MILDER TEMPS OVERNIGHT WED...GIVEN STRENGTH OF LLVL
WINDS. QUESTION ON HIGHS THU AND FRI IS EXPECTED CLOUDINESS. WILL
BE MORE OPTIMISTIC THOUGH NOT AS WARM AS MET GUIDANCE.

FOR DAYS FOUR THROUGH SEVEN...UPPER RIDGE OVER WEST TO BEGIN TO
BREAK DOWN THIS PERIOD WITH MORE ZONAL FLOW OVER LOWER 48...THOUGH
WISCONSIN WILL REMAIN UNDER NW FLOW AROUND LOW/TROF PARKED OVER HUDSON
BAY REGION. A LOT OF UNCERTAINTY CONTINUES THIS PERIOD AS MODELS
GO BACK AND FORTH ON TIMING OF SHORT WAVES MOVING SOUTH THROUGH
FLOW. HAVE TRENDED TOWARDS DRY FORECAST THIS PERIOD AS DRY CANADIAN
AIR MASS OVER STATE. TEMPS TO REMAIN WELL BELOW SEASONAL NORMS
THOUGH SOME HINTS AT SOME RECOVERY TUE.

AVIATION...IFR/MVFR CONDITIONS PREVAILED DUE TO LOW CLOUDS AND
RAIN. LOW PRESSURE MOVING ACROSS WISCONSIN THIS AFTERNOON WILL
MOVE INTO NORTHERN LOWER MICHIGAN TONIGHT. STRONG NORTHWEST WINDS
WILL DEVELOP ON THE BACKSIDE OF THE LOW THIS EVENING. SOME WIND
GUSTS OF 25 TO 35 KNOTS ARE EXPECTED ACROSS NORTHEAST WISCONSIN
WITH HIGHER GUSTS OVER DOOR COUNTY. WINDS WILL GRADUALLY DIMINISH
THIS EVENING. THE RAIN WILL END FROM WEST TO EAST THIS EVENING...
ALTHOUGH SOME ISOLATED SHOWERS MAY LINGER INTO THE OVER NIGHT HOURS.
CEILINGS AND VISIBILITIES WILL IMPROVE LATER TONIGHT INTO WEDNESDAY
MORNING.

MARINE...EAST TO SOUTH WINDS WILL SHIFT TO THE NORTHWEST THIS
EVENING AND INCREASE TO 25 TO 35 KNOTS WITH SOME GUSTS TO 45 KNOTS
ACROSS NORTHERN DOOR COUNTY. WINDS WILL THEN GRADUALLY SUBSIDE
LATE TONIGHT AND THEN BACK TO THE WEST AND CONTINUE TO DIMINISH
ON WEDNESDAY. GALE WARNING TO START AT 7 PM ALTHOUGH OVER THE
NORTHERN WATERS THE STRONGER WINDS WILL NOT ARRIVE UNTIL AROUND 10 PM.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 AM CDT THIS MORNING FOR WIZ022.

&&
Hazardous weather outlook, Oct 6, 5:11 AM CDT, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
511 AM CDT TUE OCT 6 2009

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
511 AM CDT TUE OCT 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY FOR LOCATIONS SOUTH OF
A LINE FROM WAUSAU TO GREEN BAY. SEVERE STORMS ARE NOT EXPECTED
DUE TO LITTLE INSTABILITY.

WINDY CONDITIONS ARE EXPECTED TO DEVELOP TONIGHT OVER FAR EASTERN
WISCONSIN...ESPECIALLY OVER DOOR COUNTY. THE WIND MAY BECOME
STRONG ENOUGH TO BLOW AROUND UNSECURED OUTDOOR OBJECTS SUCH AS
GARBAGE CANS AND LAWN FURNITURE...AND MAKE DRIVING HIGH PROFILE
VEHICLES DIFFICULT. A WIND ADVISORY HAS BEEN POSTED TONIGHT FOR
DOOR COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS OVER EASTERN WISCONSIN ARE REQUESTED TO REPORT PEAK WIND
GUSTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-071100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
511 AM CDT TUE OCT 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

INCREASING EAST WINDS WILL LEAD TO CONDITIONS HAZARDOUS TO SMALL
CRAFT BY TUESDAY AFTERNOON. GUSTS TO GALE FORCE ARE POSSIBLE BY
LATE AFTERNOON OVER WATERS ADJACENT TO THE NORTHERN PART OF THE
DOOR PENINSULA. A PERIOD OF NORTHWEST GALES IS POSSIBLE OVERNIGHT OVER
THE WATERS ADJACENT TO THE NORTHERN PART OF THE DOOR PENINSULA AND
OVER LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT MAY LINGER WEDNESDAY MORNING
BEFORE SUBSIDING DURING THE DAY.

TH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 7:01 AM CDTSmall Craft AdvisoryGRB6 hr

Nearby

High Wind Warnings in Wisconsin, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.